Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering from diarrhoea and headache. Developed mouth ulcers. Is it safe to take ibset 10mg and rcifax 400?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My 68 yrs old old mom ( wt is 42 kg height 5 ft) is suffering from diarrohea along with somach pain & uneasiness & headache as soon as she starts eating. This problemis from last 5 months.She had acute watery diarrohea & was hospitalised in XXXXXX She underwent treatment for 3 days during which she was administered antibiotics, oral medicines & saline. Her endoscopy showed superficial ulcers in stomach only. Ultrasonography showed normal results. Stool , urine & stool culture tests were normal. After discharge she took Gutrex-D , Esopemerazol 40 & ORNIO antibiotic for 3 days. Ornio was stopped after this but other two medicines continued but 2 days later diarrohea again started. The Doc then prescribed NorFlox 200 for 3 weeks along with gutrex-D & esopemerazol. But few days after this agian diarrohea started. Now she also developed mouth ulcers. Fever also started & since then she is taking one paracetamol daily. Then she was given Zedot , Sporolac etc. which we kepy giving her in Aug & 15 days sept whenever she had diarrohea. But around 20th sept she again developed watery diarrohea. Hor this she was given Imodeum & limofen this time. By now she has developed sore nose also. Stool place also pains when she passes stool. Apetite has become low. Mouth ulcers are troubling a lot. She develops uncomfort in stomach & headache when she tries tio eat anything. She has no other history of stomach problem
Recently i changed her doc. New doc has prescribed Ibset 10mcg once a day & RCIFAX 400 thrice a day - total for 7 days. She has grown very weak . I M wondering if this new tratment will have any side effects & very afraid if it has potential of further worsening har condition.
Posted Tue, 16 Oct 2012 in Digestion and Bowels
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Firstly, the immense polytherapy of drugs given to your mother in the background of strikingly normal tests results is a pointer towards conservative management of the symptoms as no diagnosis could be reached. One of the possible reasons could be Irritable Bowel Syndrome that your latest prescribing physician doubted.

Rifaximine and Ramosetron both are indicated appropriately as standby drugs and are certainly used in these type of situations where many drugs have failed to control the diarrhea. Like all drugs, they too have certain side effects but, you need to look at the benefit it would give to justify its use. They both are highly potent drugs which have their own merits.

Mouth ulcers may need treatment locally with a mouth anaesthetic gel (available over the counter) that would help soothe the pain and also b-complex vitamin tablets (also available over the counter) because water soluble vitamins are lost in excess stools.

I would suggest you have little more patience until the above 2 latest medications start to work. Once she improves physically, rest of her mild symptoms can be taken care of. This is because, at the moment the most important issue is diarrhoea and infection if any in her intestines. Subsequently, her appetite and headache issues would be sorted after this and also may subside on their own without any further need of medicines.

The superficial ulcers she had been diagnosed on endoscopy in XXXXXX may also heal with time. And you should be assuring her of a positive outcome, and reinforce faith on your physician. Changing physicians very often also may lower confidence levels in general. If not satisfied this time, I suggest you to get her reviewed at a premier institute like CMC, Ludhiana rather.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor